It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Irritable Bowel Syndrome (IBS) Message Board

Anyone else have next day problems after taking Dulcolax?


Post New Thread   Reply Reply
LinkBack Thread Tools Search this Thread
Old 10-10-2017, 11:53 AM   #1
smokeymtnrain
Senior Member
(female)
 
Join Date: Mar 2014
Posts: 242
smokeymtnrain HB Usersmokeymtnrain HB User
Anyone else have next day problems after taking Dulcolax?

I wasn't sure where to post this but I have had IBS for years. For the most part I try and eat healthy organic foods and take a probiotics daily. I ran out of my probiotics and also started to eat food that I don't normally eat that much of such as hamburgers (red meat) Well, I started to get a tenderness on my left side as low as where a c-section scar would be and it felt like trapped gas so to speak (or kidney stone or maybe a UTI who can tell?) So, thinking it was IBS because I have an issue of constipation at times, I felt like I should take Dulcolax to empty everything out to see if that would give me that left sided tenderness relief or not.

Well....I too two of those tiny little pills and NEVER again will I do that!!! I had such intense cramping and pain that it took my breath away and I couldn't move with that pain. It was so awful!
This went on and off for at least a couple of hours. I took the pills at 2:30 in the afternoon and by 10pm I was in pain. Now, its the afternoon the next day and I still am having diarrhea off and on and my diarrhea is like a yellowish orange color...could that be because I ate spaghetti about 5 hours after taking those pills? I had also taken some vitamins and supplements about 5 hours before. The left side is still tender to the touch and even coughing hurts that area....could the tenderness the next day be from the intense pain and cramping that I had from the Dulcolax? Never again will I take that stuff! Lesson learned!

 
Reply With Quote
Sponsors Lightbulb
   
Old 10-10-2017, 12:03 PM   #2
MSNik
Senior Veteran
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 11,641
MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
Re: Anyone else have next day problems after taking Dulcolax?

Did you drink allot of water with the Ducolax? That usually helps get it going...yes, the color could very well be from what you ate...but you should not have this much cramping. Normally, I take only one pill, not two...and if after 6 hours it hasnt done anything, Ill take another.

You should be feeling better in about 24 hours, but if you arent, please call your doctor. You may be having some sort of reaction to the drug.
__________________
RRMS- dx 05

 
Reply With Quote
Old 10-10-2017, 12:17 PM   #3
smokeymtnrain
Senior Member
(female)
 
Join Date: Mar 2014
Posts: 242
smokeymtnrain HB Usersmokeymtnrain HB User
Re: Anyone else have next day problems after taking Dulcolax?

Quote:
Originally Posted by MSNik View Post
Did you drink allot of water with the Ducolax? That usually helps get it going...yes, the color could very well be from what you ate...but you should not have this much cramping. Normally, I take only one pill, not two...and if after 6 hours it hasnt done anything, Ill take another.

You should be feeling better in about 24 hours, but if you arent, please call your doctor. You may be having some sort of reaction to the drug.
I drank maybe 8 oz of water with it. I'm not really good at drinking water...never have been which is probably why I had kidney stone issues in the past. I feel like my whole digestive tract has been turned upside down because maybe I'm not drinking very much water..eat fruits and veggies, started a new probiotics (not as strong) and eating foods I normally don't eat a lot of but they were convenient to get to. As far as the intense pain...I have had that kind of pain in years past with my IBS and not taking any meds but I just didn't expect that kind of intensity from this med as I thought it wasn't suppose to give you cramping like that. I had a colonoscopy 4 years ago and no polyps or anything but they did say that I had borrowing of the colon which they had to apply pressure on my abdomen to see things. Now I'm wondering how common it is to have narrowing of the colon? Things just seemed to intensify since I have been post menopausal (what...about 4 months now?) whew! I tell ya! Getting older is not for the weak!

 
Reply With Quote
Reply Reply




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:37 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!